Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Fredholm Alternative for the $p$-Laplacian

Authors: Paul A. Binding, Pavel Drábek and Yin Xi Huang
Journal: Proc. Amer. Math. Soc. 125 (1997), 3555-3559
MSC (1991): Primary 35J65, 35P30
MathSciNet review: 1416077
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider

\begin{equation*}\left \{\begin{split} &-(|u'|^{p-2}u')'=\lambda |u|^{p-2}u+f(x), \ x\in (0, 1),\\ &u(0)=\beta u'(0), \quad u'(1)=0,\end{split}\right . \end{equation*}

where $p>1$ and $\beta \in \mathbb{R}\cup \{\infty \}$ and let $\lambda _{1}$ be the principal eigenvalue of the problem with $f(x)\equiv 0$. For $\lambda =\lambda _{1}$, we discuss for which values of $p$ and $\beta $ the Fredholm alternative holds.

References [Enhancements On Off] (What's this?)

  • [CL] E.A. Coddington and N.A. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill, New York, 1955. MR 16:1022b
  • [D] P. Drábek, Solvability and Bifurcations of Nonlinear Equations, Research Notes in Mathematics 264, Longman, Harlow, 1992. MR 94e:47084
  • [FNSS] S. Fu\v{c}ik, J. Ne\v{c}as, J. Sou\v{c}ek and V. Sou\v{c}ek, Spectral Analysis of Nonlinear Operators, Lecture Notes in Mathematics, v. 346, Springer-Verlag, New York, 1973. MR 57:7280
  • [HM] Y.X. Huang and G. Metzen, The existence of solutions to a class of semilinear differential equations, Diff. Int. Equa. 8 (1995), 429-452. MR 95h:34034
  • [LZ] W. Li and H. Zhen, The applications of sums of ranges of accretive operators to nonlinear equations involving the $p$-Laplacian operator, Nonl. Anal. 24 (1995), 185-193.
  • [Z] E. Zeidler, Nonlinear Functional Analysis and its Applications, II, part A: Linear Monotone Operators, Springer-Verlag, New York, 1990. MR 91b:47001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35J65, 35P30

Retrieve articles in all journals with MSC (1991): 35J65, 35P30

Additional Information

Paul A. Binding
Affiliation: Department of Mathematics & Statistics, University of Calgary, Calgary, Alberta, Canada T2N 1N4

Pavel Drábek
Affiliation: Department of Mathematics, University of West Bohemia, P.O. Box 314, 30614 Pilsen, Czech Republic

Yin Xi Huang
Affiliation: Department of Mathematical Sciences, University of Memphis, Memphis, Tennessee 38152

Keywords: Fredholm alternative, the $p$-Laplacian
Received by editor(s): June 21, 1996
Additional Notes: Research of the authors was supported by NSERC of Canada and the I.W. Killam Foundation, the Grant # 201/94/0008 of the Grant Agency of the Czech Republic, and a University of Memphis Faculty Research Grant respectively
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society